Alert archive / Wisconsin / Small Craft Advisories in 2025
Small Craft Advisory 49, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 8, 2025, 2:13 AM CDT. It took effect at Apr 9, 2025, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2025, 2:13 AM CDT (07:13 UTC)
- In effect from
- Apr 9, 2025, 1:00 PM CDT
- Expired
- Apr 9, 2025, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
737 WHUS73 KMKX 080713 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 213 AM CDT Tue Apr 8 2025 LMZ645-646-081515- /O.CON.KMKX.SC.Y.0048.000000T0000Z-250408T1200Z/ /O.NEW.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 213 AM CDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... * WHAT...For the first Small Craft Advisory, waves 4 to 6 ft. For the second Small Craft Advisory, waves 4 to 6 ft. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...For the first Small Craft Advisory, until 7 AM CDT this morning. For the second Small Craft Advisory, from 1 PM to 10 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-644-081515- /O.NEW.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 213 AM CDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... * WHAT...Waves 4 to 6 ft. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...From 1 PM to 10 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
971 WHUS73 KMKX 081350 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 850 AM CDT Tue Apr 8 2025 LMZ643>646-082200- /O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 850 AM CDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... * WHAT...Southeast wind 10 to 20 knots. Waves 3 to 5 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 1 PM to 10 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
059 WHUS73 KMKX 081943 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 243 PM CDT Tue Apr 8 2025 LMZ643>646-090345- /O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 243 PM CDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... * WHAT...Southeast wind 10 to 20 knots. Waves 3 to 5 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 1 PM to 10 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
880 WHUS73 KMKX 090134 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 834 PM CDT Tue Apr 8 2025 LMZ643>646-090945- /O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 834 PM CDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... * WHAT...Southeast wind 15 to 20 knots. Waves 3 to 5 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 1 PM to 10 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
187 WHUS73 KMKX 090731 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 231 AM CDT Wed Apr 9 2025 LMZ643>646-091545- /O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 231 AM CDT Wed Apr 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Waves 4-6 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
516 WHUS73 KMKX 091401 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 901 AM CDT Wed Apr 9 2025 LMZ643>646-092215- /O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 901 AM CDT Wed Apr 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Waves 4-6 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
505 WHUS73 KMKX 091907 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 207 PM CDT Wed Apr 9 2025 LMZ643>646-100300- /O.CON.KMKX.SC.Y.0049.000000T0000Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 207 PM CDT Wed Apr 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Waves of 3 to 5 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
474 WHUS73 KMKX 100241 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 941 PM CDT Wed Apr 9 2025 LMZ643>646-100345- /O.EXP.KMKX.SC.Y.0049.000000T0000Z-250410T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 941 PM CDT Wed Apr 9 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds and waves continue to decrease below criteria and the advisory will be allowed to expire at 10 PM CDT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 9:12 PM CDT, 5 hours 1 minute earlier. Its key messages:
- Rain and snow is expected Wednesday and Wednesday night. Some snow accumulation is possible.
- Below normal temps this week, with highs rebounding to near normal by Friday and above normal for the weekend.
Area forecast discussion, Apr 7, 9:12 PM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
912 PM CDT Mon Apr 7 2025
.KEY MESSAGES...
- Rain and snow is expected Wednesday and Wednesday night. Some
snow accumulation is possible.
- Below normal temps this week, with highs rebounding to near
normal by Friday and above normal for the weekend.
&&
.UPDATE...
Issued 912 PM CDT Mon Apr 7 2025
Skies have cleared nicely this evening with a large polar high
pressure area to move into wrn WI by 12Z Tue. Still expecting
temps to drop to near 20F by sunrise. The high pressure area
will then slowly move across WI on Tue. A very dry and cool
airmass will continue to be in place. Clouds will then increase
Tue nt via mid level warm advection.
Gehring
&&
.SHORT TERM...
Issued 252 PM CDT Mon Apr 7 2025
Tonight through Tuesday night:
Chances for light snow showers continue through the rest of the
afternoon into early this evening. Soundings depict pockets of
instability within the DGZ, but also very dry low levels with
dry air from the sfc to 800 - 700mb. It'll really be a battle
of whether or not the CAPE produces precip to beat out that dry
air layer this afternoon. Looking at early afternoon obs, the
dry air has been winning, given the lack of snow obs from
Sheboygan with reflectivity overhead. So, have cut back on QPF
to account for this. Still, with any of the remaining snow
showers, accumulations should be nil to a dusting, and main
travel concerns will be drops in visibility.
CAA into the region and clear skies tonight will lead to a
chilly April night, with lows in the upper teens/low twenties.
Cool but dry conditions will continue tomorrow as a high
pressure center passes overhead. Highs will be in the low to mid
40s.
CMiller
&&
.LONG TERM...
Issued 256 PM CDT Mon Apr 7 2025
Wednesday through Monday:
Warm advection and a warm front moving close to the southern
border of WI on Wednesday will cause precipitation to blossom
during the morning hours. 800 to 700mb WAA/fgen will cause rain
to a rain/snow mix to begin the day, with a change over to all
rain by the late morning as the atmospheric profile warms.
Precip should then continue through the day as the low pressure
center moves west to east over central Illinois. While the main
low will move east Wednesday night, precip may linger overnight
and into Thursday morning as a weak sfc low moves southeast and
phases with the previous low pressure system.
Precip should end Thursday afternoon, with high pressure taking
hold Friday into Saturday and a large ridge forming over the
Great Plains. This ridge will lean over into the Upper Great
Lakes this upcoming weekend and bring a return to warmer
temperatures.
CMiller
&&
.AVIATION...
Issued 912 PM CDT Mon Apr 7 2025
VFR conditions and mostly clear skies tnt-Tue. Mid level clouds
to then increase Tue nt.
Gehring
&&
.MARINE...
Issued 912 PM CDT Mon Apr 7 2025
Polar high pressure of 30.3 inches over western Ontario settles
over WI Tuesday morning. Brisk north winds will continue
tonight and combine with cold temperatures and high waves to
produce moderate freezing spray over the north half of the lake.
The high pressure area will then move across Lake Michigan
Tuesday afternoon with light and variable winds expected.
Moderate south to southeast winds will then develop on Wednesday
for the southern two thirds of the lake as low pressure around
29.8 inches moves from eastern Nebraska to central Illinois. The
winds will then back to easterly then northeasterly for
Wednesday night as the low passes to the south. Light to
moderate north to northeast winds will then prevail for Thursday
and Friday.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644 until 1 AM Tuesday.
Small Craft Advisory...LMZ645-LMZ646 until 7 AM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 7, 6:55 PM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 655 PM CDT Mon Apr 7 2025 WIZ046-047-051-052-056>060-062>072-090000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 655 PM CDT Mon Apr 7 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Light snow and a rain/snow mix are possible Wednesday morning over south central and southeast Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-090000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 655 PM CDT Mon Apr 7 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Small Craft Advisories continue through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Another Small Craft Advisory may be needed Wednesday afternoon and evening, primarily for high waves. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-090000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 655 PM CDT Mon Apr 7 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Brisk north winds will continue this evening then weakening during the overnight hours. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.